MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP100-23-00
Medical Device Problem Codes Incomplete Coaptation (2507); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024 a 23mm epic supra valve was chosen for implant during an aortic valve replacement.The physician sized for the valve, placed subannular mattress sutures, and parachuted the valve into the annulus.The valve was sitting well and looked functional.As the patient came off of cardiopulmonary bypass, the transesophageal echocardiogram (tee) showed a moderate central regurgitation.As the patient was hemodynamically stable, the patient was weaned off bypass, sternotomy was closed, and patient was sent to critical care unit.On the morning of (b)(6) 2024, the transthoracic echocardiogram (tte) still showed moderate regurgitation.The patient was taken back to surgery.A tee showed that the moderate regurgitation had progressed too severe.The valve was explanted and replaced with a 23mm non-abbott valve.The echo showed trace regurgitation.The patient was reported to be doing well.The physician believed that there was something unusual with the leaflets of the 23mm epic supra valve not coapting properly.
 
Additional Manufacturer Narrative
An event of incomplete closure after implantation and moderate to severe regurgitation was reported.The device was returned to abbott for analysis without solution.The investigation revealed that the leaflets were severely dehydrated.The returned state of the valve precluded further functional and hemodynamic testing.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not conclusively be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20765369
Report Number2135147-2024-05962
Device Sequence Number8587463
Product Code LWR
UDI-Device Identifier05414734055642
UDI-Public(01)05414734055642(17)250722(10)BR00029913
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2025
Device Catalogue NumberESP100-23-00
Device Lot NumberBR00029913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown